Adverse Drug Reaction Monitoring of Anticancer Drugs in Hematology Department
International Journal of Medical Toxicology and Forensic Medicine,
Vol. 11 No. 3 (2021),
18 July 2021
Background: Cancer is among the leading causes of mortality in India. Studies have reported antineoplastic agents as the common class of drugs causing Adverse Drug Reactions (ADRs). The present study aimed to conduct active surveillance of ADRs of anticancer drugs in the hematology department.
Methods: A prospective observational study was conducted in 136 patients with cancer and the incidence and frequency of ADRs were assessed. The study was conducted in 6 months in a multispecialty hospital.
Results: Among 136 cancer patients, All was more prevalent (39.70%); CLL, Non- Hodgkin’s Lymphoma were less prevalent (0.73%). ADRs were more prevalent in the Pediatrics department, i.e., 18.53% of ADRs were observed in patients aged <10 years. ADRs in male patients constituted 54.39%, whereas it was 45.60% in female patients. Cytarabine caused the highest number of ADRs (34.48%). The most prevalent ADR was anemia (25.60%).
Conclusion: Multiple ADRs were detected in cancer patients. We found that hematological ADRs were more prevalent. Most of the ADRs were possible reactions according to Naranjo and the World Health Organization (WHO) scales.
- Adverse drug reaction
- Anticancer agents
- Active surveillance
- Leukemic Leukemia
How to Cite
Goyal YN, Solanki KC, Mistry RA, Joshi ND, Singh AP, Gajera MV. Pattern of adverse drug reactions due to cancer chemotherapy in tertiary care teaching hospital in Gujarat. Int J Sci Res. 2014; 3(1):333-5. [DOI:10.15373/22778179/JAN2014/112]
Singh S, Dhasmana D, Bisht M, Singh PK. Pattern of adverse drug reactions to anticancer drugs: A quantitative and qualitative analysis. Indian J Med Paediatr Oncol. 2017; 38(2):140-5. [DOI:10.4103/ijmpo.ijmpo_43_16] [PMID] [PMCID]
WHO. The importance of pharmacovigilance safety monitoring of medicinal products. Geneva: World Health Organization; 2002. https://apps.who.int/iris/bitstream/handle/10665/42493/a75646.pdf
Routledge PA, O’mahony MS, Woodhouse KW. Adverse drug reactions in elderly patients. Br J Clin Pharmacol. 2004; 57(2):121-6. [DOI:10.1046/j.1365-2125.2003.01875.x] [PMID] [PMCID]
Farcas A, Bojita M. Adverse drug reactions in clinical practice: A causality assessment of a case of drug-induced pancreatitis. J Gastrointestin Liver Dis. 2009; 18(3):353-8. [PMID]
Raut A, Patel P, Patel C, Pawar A. Preventability, predictability and seriousness of adverse drug reactions amongst medicine inpatients in a teaching hospital: A prospective observational study. Int J Pharm Chem Sci. 2012; 1(3):1293-9. https://ijpcsonline.com/archives3/
Seenivasan P, Anandan S, Vivek PI, Rajanandh MG, Adikrishnan S. Pattern of adverse drug reactions in a regional pharmacovigilance center of a tertiary care teaching hospital. Drugs Ther Perspect. 2018; 34(3):138-41. [DOI:10.1007/s40267-017-0474-y]
Chopra D, Rehan HS, Sharma V, Mishra R. Chemotherapy-induced adverse drug reactions in oncology patients: a prospective observational survey. Indian J Med Paediatr Oncol. 2016; 37(1):42-6. [DOI:10.4103/0971-5851.177015] [PMID] [PMCID]
Kishore P, Meghana G, Reddy BP, Raghavaiah K, Kumar DS. Pattern of adverse drug reactions and its management in female cancer patients in a private hospital in Telangana, India. Asian J Pharm Res Dev. 2018; 6(4):45-53. [DOI:10.22270/ajprd.v6i4.381]
Sunny S, Thampi A, Johnkennedy NS, Babasahib SK, Chacko C. Assessment of adverse effects of most commonly prescribed anticancer drugs in a tertiary care teaching hospital. Indian J Pharm Pract. 2017; 10(4):270-5. [DOI:10.5530/ijopp.10.4.55]
Terwilliger T, Abdul-Hay M. Acute lymphoblastic leukemia: A comprehensive review and 2017 update. Blood Cancer J. 2017; 7(6):e577. [DOI:10.1038/bcj.2017.53] [PMID] [PMCID]
McQuade R, Bornstein JC, Nurgali K. Anti-colorectal cancer chemotherapy-induced diarrhoea: Current treatments and side-effects. Int J Clin Med. 2014; 5:393-406. [DOI:10.4236/ijcm.2014.57054]
Poddar S, Sultana R, Sultana R, Akbor MM, Azad MAK, Hasnat A. Pattern of adverse drug reactions due to cancer chemotherapy in tertiary care teaching hospital in Bangladesh. Dhaka Univ J Pharm Sci. 2009; 8(1):11-6. [DOI:10.3329/dujps.v8i1.5330]
National Cancer Institute (U.S.). Common Terminology Criteria for Adverse Events (CTCAE), Version 4.0. 2009. https://evs.nci.nih.gov/ftp1/CTCAE/CTCAE_4.03/CTCAE_4.03_2010-06-14_QuickReference_5x7.pdf.
Sharma A, Kumari KM, Manohar HD, Bairy K, Thomas J. Pattern of adverse drug reactions due to cancer chemotherapy in a tertiary care hospital in South India. Perspect Clin Res. 2015; 6(2):109-15. [DOI:10.4103/2229-3485.154014] [PMID] [PMCID]
Sahu RK, Yadav R, Prasad P, Roy A, Chandrakar S. Adverse drug reactions monitoring: prospects and impending challenges for pharmacovigilance. Springerplus. 2014; 3:695. [DOI:10.1186/2193-1801-3-695] [PMID] [PMCID]
Gibson RJ, Keefe DM. Cancer chemotherapy-induced diarrhoea and constipation: Mechanisms of damage and prevention strategies. Support Care Cancer. 2006; 14(9):890-900. [DOI:10.1007/s00520-006-0040-y] [PMID]
Fracchiolla NS, Artuso S, Cortelezzi A, Pelizzari AM, Tozzi P, Bonfichi M, et al. FarmaREL: An Italian pharmacovigilance project to monitor and evaluate adverse drug reactions in haematologic patients. Hematol Oncol. 2018; 36(1):299-306. [DOI:10.1002/hon.2451] [PMID]
Behera SK, Kishtapati CR, Gunaseelan V, Dubashi B, Chandrasekaran A, Selvarajan S. Chemotherapy induced adverse drug reactions in cancer patients in a tertiary care hospital in south India. J Young Pharm. 2017; 9(4):593-7. [DOI:10.5530/jyp.2017.9.113]
Kunwor P, Avinash C, Vishveshwara M, Madhavi Y, Vijayakumar M. Anticancer drug induced infusion reactions: A single institute experience. Int J Pharm Sci Res. 2018; 9(9):3980-4. [DOI: 10.13040/IJPSR.0975-8232.9(9).3980-84]
- Abstract Viewed: 21 times
- pdf Downloaded: 16 times